Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Cheyenne, WY

May 15, 20154 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 15, 2015, 2:14 PM MDT for 4 counties in Nebraska. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2015, 2:14 PM MDT (20:14 UTC)
Expired
May 15, 2015, 3:15 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 2:30 PM MDTHAIL 0.887 Ne Potter, NE
May 15, 2:30 PM MDTHAIL 1.755 Nw Brownson, NEPING-PONG TO GOLF-BALL SIZED HAIL REPORTED.
May 15, 2:38 PM MDTHAIL 19 W Gurley, NE
May 15, 2:40 PM MDTHAIL 1.2510 N Brownson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 12:58 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS55 KCYS 152014
SVRCYS
NEC007-033-105-123-152115-
/O.NEW.KCYS.SV.W.0005.150515T2014Z-150515T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 315 PM MDT

* AT 214 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSON...
  OR 9 MILES WEST OF SIDNEY...MOVING NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER
  AND SOUTHWESTERN MORRILL COUNTIES.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 43 AND
53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4115 10303 4111 10318 4146 10347 4154 10291
TIME...MOT...LOC 2014Z 161DEG 15KT 4118 10314 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
977 
WWUS55 KCYS 152024
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT FRI MAY 15 2015

NEC007-033-105-123-152115-
/O.CON.KCYS.SV.W.0005.000000T0000Z-150515T2115Z/
KIMBALL NE-CHEYENNE NE-BANNER NE-MORRILL NE-
224 PM MDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN
BANNER AND SOUTHWESTERN MORRILL COUNTIES...

AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSON...OR
11 MILES NORTHWEST OF SIDNEY...MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER
AND SOUTHWESTERN MORRILL COUNTIES.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 43 AND
47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4122 10301 4117 10323 4146 10347 4154 10291
TIME...MOT...LOC 2024Z 164DEG 16KT 4123 10315 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
690 
WWUS55 KCYS 152108
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT FRI MAY 15 2015

NEC007-033-105-123-152118-
/O.EXP.KCYS.SV.W.0005.000000T0000Z-150515T2115Z/
KIMBALL NE-CHEYENNE NE-BANNER NE-MORRILL NE-
308 PM MDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL...
NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL
COUNTIES WILL EXPIRE AT 315 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4122 10301 4117 10323 4146 10347 4154 10291
TIME...MOT...LOC 2103Z 161DEG 15KT 4123 10315 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:57 AM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, May 15, 5:57 AM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MDT FRI MAY 15 2015

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 415 AM MDT FRI MAY 15 2015

SHOWERS AND A FEW STRONG THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF
THE NIGHT OVER THE PLAINS. THIS IS IN RESPONSE TO STRONG LLVL THETA-
E ADVECTION NORTH OF A STATIONARY BOUNDARY DRAPED FROM WEST TO EAST
ALONG THE I-80 CORRIDOR. BUFKIT SOUNDINGS FROM THE RAP MODEL SHOW UP
TO 500 J/KG OF MUCAPE TO THE NORTH OF THIS BOUNDARY...WHICH COMBINED
WITH MODEST DEEP LAYER VERTICAL SHEAR IS CONTRIBUTING TO SOME SMALL
HAIL PRODUCTION. ISSUED A FEW SPS PRODUCTS THIS MORNING TO HIGHLIGHT
THE STRONGEST CELLS...BUT EVERYTHING IS STAYING SUB-SEVERE. AIR MASS
ACROSS MUCH OF SOUTHEAST WYO/WESTERN NEB IS BECOMING VERY MOIST THIS
MORNING WITH LLVL EASTERLY/UPSLOPE FLOW. DEWPOINTS OVER WESTERN NEB
WERE ALREADY IN THE 50-55 F RANGE AT 10Z...AND THESE ARE EXPECTED TO
BE ADVECTED WESTWARD ALONG THE LARAMIE RANGE WITH TIME AS STRONG SFC
CYCLOGENESIS OVER EASTERN CO KEEPS NEAR-SFC FLOW BACKED OVER OUR CWA
THROUGH THE DAY. FORECAST SOUNDINGS AND THE OPERATIONAL HRRR SHOW AT
LEAST SOME POTENTIAL FOR FOG OVER THE PLAINS THROUGH 15Z. HOWEVER...
WIDESPREAD SHOWER ACTIVITY SHOULD KEEP THE BOUNDARY LAYER MIXED. WE
DECIDED TO REMOVE MENTION OF FOG FROM THE GRIDS AS ANY REDUCED VSBYS
WOULD BE QUITE ISOLATED.

ATTENTION THEN SHIFTS TO A MORE WIDESPREAD...POTENTIALLY SIGNIFICANT
SEVERE WEATHER EPISODE EVOLVING LATER TODAY. WE WILL REALLY NEED TO
WATCH THE POSITION OF THE SURFACE LOW TODAY AS LLVL WIND FIELDS WILL
PLAY A SIGNIFICANT ROLE IN CONVECTIVE MODE AND STORM INTENSITY. THE
GFS IS STILL AN APPARENT OUTLIER WITH 18-00Z POSITIONING OF A 995 MB
SURFACE LOW LIFTING OUT OF NORTHEAST CO. NOTHING UNUSUAL FOR THE GFS
AS THIS MODEL DOES HAVE A TENDENCY TO PUSH SURFACE FEATURES EASTWARD
TOO QUICKLY. THE NET RESULT IS THE DEVELOPMENT OF WESTERLY FLOW NEAR
THE SURFACE OVER MOST OF THE CWA BY AROUND 21Z. THE PREFERRED SOLNS
ARE STILL THE ECMWF AND NAM WITH THE SLOWER PROGRESSION...AND LONGER
RESIDENCE TIME OF EASTERLY FLOW EAST OF THE LARAMIE RANGE. THE BIG
QUESTIONS RIGHT NOW WILL BE ONGOING CONVECTION/LOW CLOUDS AND THEIR
OVERALL IMPACT ON INSTABILITY PARAMETERS. MORNING WATER VAPOR SHOWS
A MID LEVEL DRY SLOT MOVING INTO EASTERN CO...AND CLOUD TOPS ON THE
LATEST IR LOOP HAVE BEEN WARMING OVER THE LAST FEW HOURS. THUS...DO
NOT EXPECT PCPN TO BE A MAJOR INHIBITING FACTOR. STRONGLY DIFLUENT
FLOW ALOFT IS NOW DEVELOPING ACROSS THE CWA AHEAD OF A VIGOROUS LOW
OVER CA/NV...ALONG WITH A COUPLED H25 JET. MOST CONVECTION-ALLOWING
MODELS SHOW CIN ERODING ENTIRELY BY 18Z...SO STRONGLY BELIEVE THIS
WILL BE AN EARLY SHOW WITH TSTMS BECOMING WIDESPREAD BY AFTN. H7
TEMPS AROUND +7 DEG C OVER THE PANHANDLE WOULD SUGGEST CAPPING AND
LESS COVERAGE THERE. THE AFOREMENTIONED SURFACE BOUNDARY WILL LIFT
NORTHWARD AS A WARM FRONT LATER TODAY...SO THIS WILL SERVE AS THE
PRIMARY FOCUS FOR INITIATION AS WELL AS ENHANCED CONVERGENCE ALONG
THE LARAMIE RANGE.

ENVIRONMENTAL PARAMETERS CONTINUE TO SUGGEST INCREASING POTENTIAL
FOR DANGEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE. GOOD
INSOLATION AND DEW POINTS IN THE MID 50S BENEATH VERY STEEP MID
LEVEL LAPSE RATES SHOULD YIELD SBCAPE OF 2000-3000 J/KG INVOF THE
WARM FRONT. 0 TO 6 KM SHEAR OVER 45 KTS IS EXPECTED TO BE MORE THAN
SUFFICIENT FOR SUPERCELLS INITIALLY...WITH 0-3 KM SRH VALUES WELL IN
EXCESS OF 200 M2/S2. THIS IS ESPECIALLY TRUE WHEN SHEAR VECTORS
ARE ORIENTED PERPENDICULAR TO THE FRONT AROUND 18Z. THE
CONVERGENCE ZONE EVENTUALLY BECOMES ORIENTED MORE SW-TO-NE BY
00Z...WHICH COULD HELP TRANSITION THINGS TO A LINEAR STORM MODE.
WOULD STILL EXPECT A FEW EMBEDDED SUPERCELLS IN SUCH AN
ENVIRONMENT. THE LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION
CENTER MAINTAINS AN ENHANCED RISK ACROSS MUCH OF THE PANHANDLE
INTO FAR EASTERN WYO. HRRR AND OTHER SIMULATED RADAR PRODUCTS SHOW
CONVECTION DEVELOPING OVER THE LARAMIE RANGE BY LATE MORNING OR
EARLY AFTERNOON...AND THEN MOVING EAST BEFORE MOVING OUT AROUND
03Z. UPDRAFT HELICITIES WOULD SUGGEST SUPERCELLS. VERY
LARGE/DAMAGING HAIL AND STRONG DOWNBURST WINDS SHOULD BE THE
PRIMARY HAZARD TODAY...BUT TORNADOES ARE ALWAYS POSSIBLE IN BACKED
LLVL FLOW REGIMES SUCH AS THESE. SOUNDINGS SHOW VERY LARGE/CURVED
HODOGRAPHS WITH 0-1 KM SHEAR OVER 20 KTS. NAM EHI VALUES ARE OVER
3...SO WOULD NOT BE SURPRISED TO SEE A FEW TORNADOES TODAY. OUR
MAIN CORRIDOR OF INTEREST WOULD BE FROM WHEATLAND/CHUGWATER
(ENHANCED CONVERGENCE WITH A MESOSCALE LOW) EASTWARD ACROSS THE
NEB PANHANDLE. VERY LOW LCLS ARE ALSO OMINOUS. ONE THING THAT
WOULD REALLY MESS UP OUR SEVERE POTENTIAL TODAY WOULD BE A LIKELY
MESSY STORM MODE. A LOT OF DIFFERENT FORCING MECHANISMS
TODAY...AND IT COULD BE DETRIMENTAL IF STORMS BECOME TOO
WIDESPREAD. THAT SAID...THE BUST POTENTIAL IS HIGH. THAT IS NOT TO
SAY WE WILL NOT NEED ALL HANDS ON DECK TODAY THOUGH.

A MUDDLED PATTERN WILL CONTINUE THROUGH THE REST OF THE WEEKEND WITH
DEEP TROUGHING OVER THE WESTERN CONUS. DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST WITH A VIRTUALLY UNLIMITED SUPPLY OF MIDLVL
DISTURBANCES ROUNDING THE BASE OF THE TROUGH. GFS 700 MILLIBAR TEMPS
AT OR BELOW -2 DEG C SUGGESTS POTENTIAL FOR ACCUMULATING SNOW OVER
THE MOUNTAINS...BUT THIS SHOULD BE SUB ADVISORY AT BEST AS DYNAMICS
DO NOT APPEAR TO BE ANYTHING TO WRITE HOME ABOUT. TEMPERATURES WILL
GENERALLY BE BELOW NORMAL WITH WIDESPREAD CLOUDS AND OCCASIONAL
PCPN.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 415 AM MDT FRI MAY 15 2015

RATHER COOL AND UNSETTLED EXTENDED PERIOD CONTINUES TO BE SHOWN BY
THE MODELS. MONDAY WILL LIKELY BE THE DRIEST DAY ACROSS THE REGION
WITH THE RIDGING ALOFT AND VERY LIMITED INSTABILITY (MAINLY OUT
WEST). THE BEST CHANCE OF SHOWERS WILL BE ALONG AND WEST OF THE
LARAMIE RANGE. SOUTHEASTERLY SFC WINDS WILL PUSH HIGHER DEWPOINTS
TOWARD THE LARAMIE RANGE BY TUES MORNING. AN UPPER LEVEL SYSTEM
OVER CALIFORNIA ON MON WITH MOVE QUICKLY NORTHEASTWARD ON TUES.
UPPER LEVEL DIVERGENCE AND DEEP LAYER ASCENT WILL INCREASE BY TUES
AFTN AND EVENING AND INTERACT WITH GOOD MOISTURE (PW VALUES ARE
ABOVE 0.75 INCHES) TO PRODUCE WIDESPREAD RAIN AND MAYBE AN
ISOLATED TSTM. LOOKING MORE LIKE A STRATIFORM EVENT...AND STRONG
STORMS WOULD NOT BE A CONCERN WITH THE GFS SHOWING REALLY NO CAPE
ACROSS THE PLAINS. WEAK SHORTWAVE WILL BE IN THE VICINITY OF
SOUTHWEST SOUTH DAKOTA ON WED WITH SCATTERED SHOWERS PERSISTING.
THERE IS SOME INDICATION THAT IT WILL DRY OUT BY THURS...HOWEVER
CAN NOT RULE OUT ISOLATED CONVECTION WITH LLVL UPSLOPE TO THE EAST
OF THE LARAMIE RANGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 549 AM MDT FRI MAY 15 2015

LOW CLOUDS AND IFR/MVFR CONDITIONS WILL PERSIST THROUGH THE MID
MORNING AT MANY OF THE PLAINS SITES. THE LOW CLOUDS WILL LIFT AND
BECOME MORE SCATTERED AFTER AROUND 16Z. GOOD MOISTURE AND
INSTABILITY WILL PROMOTE WIDESPREAD THUNDERSTORM DEVELOP BY EARLY
THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. SOME
OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...HAIL...AND BRIEF
HEAVY RAIN. PREVAILING WINDS OUTSIDE OF THE STORMS WILL GENERALLY
BE FROM THE SOUTH TO SOUTHEAST.

&&

.FIRE WEATHER...
ISSUED AT 351 AM MDT FRI MAY 15 2015

MILD AND WET WEATHER PATTERN WILL CONTINUE OVER THE NEXT SEVERAL
DAYS. WETTING RAINS CAN BE EXPECTED FOR MANY AREAS. AS A RESULT...
FIRE WEATHER CONCERNS WILL BE MINIMAL WITH NON-CRITICAL CONDITIONS
LIKELY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...CLH
Hazardous weather outlook, May 15, 1:20 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT FRI MAY 15 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
161930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
120 PM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE EAST OF THE LARAMIE
RANGE BY MIDDAY AND CONTINUE INTO THE EARLY EVENING. A FEW
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR LARAMIE AND
GOSHEN COUNTIES AS WELL AS ALL OF THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS.  SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE
EARLY EVENING.

WYZ103>105-109>116-161930-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
120 PM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MIDDAY AND
CONTINUE THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED TO
THE WEST OF THE LARAMIE RANGE...HOWEVER SOME OF THE STRONGER
STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS.  SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, May 15, 1:02 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
102 PM MDT FRI MAY 15 2015

WYZ105-110-114-151945-
NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SNOWY RANGE WY-
102 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND EAST
CENTRAL CARBON COUNTIES UNTIL 145 PM MDT...

AT 102 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARLINGTON...OR 35 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARLINGTON.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 264 AND
278.

LAT...LON 4151 10610 4149 10626 4182 10642 4190 10607
TIME...MOT...LOC 1902Z 170DEG 25KT 4155 10619

RUBIN
Special weather statement, May 15, 1:45 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT FRI MAY 15 2015

NEZ021-055-152030-
CHEYENNE NE-MORRILL NE-
145 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTH
CENTRAL MORRILL COUNTIES UNTIL 230 PM MDT...

AT 145 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIDNEY...MOVING NORTHWEST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GURLEY AROUND 205 PM MDT.
  DALTON AROUND 220 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4118 10285 4112 10299 4143 10334 4155 10293
TIME...MOT...LOC 1945Z 154DEG 23KT 4118 10296

RUBIN
Special weather statement, May 15, 1:50 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT FRI MAY 15 2015

NEZ055-152030-
CHEYENNE NE-
150 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY UNTIL 230
PM MDT...

AT 150 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LORENZO...OR NEAR SIDNEY...MOVING NORTHWEST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROWNSON AROUND 205 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 41 AND
58.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4107 10295 4100 10314 4133 10337 4140 10311
TIME...MOT...LOC 1950Z 154DEG 23KT 4109 10307

RUBIN
Special weather statement, May 15, 1:58 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT FRI MAY 15 2015

WYZ103>105-109-110-115-152045-
NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-
SHIRLEY BASIN WY-LARAMIE VALLEY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
158 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY AND EAST
CENTRAL CARBON COUNTIES UNTIL 245 PM MDT...

AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEDICINE BOW...OR 45 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 35
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MEDICINE BOW AROUND 205 PM MDT.
  BATTLE MOUNTAIN AROUND 230 PM MDT.

LAT...LON 4168 10594 4167 10621 4219 10641 4224 10579
TIME...MOT...LOC 1958Z 177DEG 30KT 4184 10610

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:11 AM MDTSpecial Weather StatementCYSCheyenne49 min
May 15, 2:40 AM MDTSpecial Weather StatementCYSMorrill50 min
May 15, 1:45 PM MDTSpecial Weather StatementCYSCheyenne45 min
May 15, 1:50 PM MDTSpecial Weather StatementCYSCheyenne40 min
May 15, 2:33 PM MDTTornado WarningCYSCheyenne, Morrill42 min
May 15, 2:36 PM MDTSpecial Weather StatementCYSBox Butte39 min
May 15, 2:44 PM MDTSpecial Weather StatementCYSScotts Bluff46 min
May 15, 2:47 PM MDTSpecial Weather StatementCYSDawes43 min
May 15, 2:54 PM MDTSpecial Weather StatementCYSBox Butte51 min
May 15, 3:02 PM MDTSpecial Weather StatementCYSDawes43 min
May 15, 3:11 PM MDTSpecial Weather StatementCYSMorrill49 min
May 15, 3:25 PM MDTSevere Thunderstorm WarningCYSMorrill65 min
May 15, 3:29 PM MDTSpecial Weather StatementCYSSioux46 min
May 15, 4:00 PM MDTTornado Warning Tornado observedCYSSioux45 min
May 15, 4:14 PM MDTSpecial Weather StatementCYSKimball31 min
May 15, 4:38 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill67 min
May 15, 4:52 PM MDTSpecial Weather StatementCYSMorrill38 min
May 15, 4:56 PM MDTSevere Thunderstorm WarningCYSBox Butte40 min
May 15, 5:11 PM MDTSpecial Weather StatementCYSDawes49 min
May 15, 5:17 PM MDTSevere Thunderstorm WarningCYSMorrill32 min
May 15, 5:33 PM MDTSevere Thunderstorm WarningCYSMorrill57 min
May 15, 5:45 PM MDTSpecial Weather StatementCYSSioux45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.